Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
146 Doctors are Online

What is the cure for frequent leg pain due to polio paralysis?

User rating for this question
Very Good
Answered by

Orthopaedic Surgeon
Practicing since : 1994
Answered : 9086 Questions
Hi I am Physically Challenged and My left limb was affected with Post polio paralysis when I was one year old. From then on, my left leg is shorter by 2 and half inches and I wear a caliper to adjust this height. However, I encounter frequent leg pain especially on my right leg and kind of got addicted to pain killer, currently I take Combiflam. Could you please suggest a way to better my leg problem along with an alternative medicine. Thanks.
Posted Fri, 27 Dec 2013 in Bones, Muscles and Joints
Answered by Dr. Praveen Tayal 1 hour later
Brief Answer: Likely to be a muscle pain. Detailed Answer: Hello, Thanks for posting your query. The pain in the right leg that you are having is likely to be due to a positional anomaly caused by a shortened and weak left leg. Such muscular pains are common in deformed limbs due to the extra load the healthy limb has to bear. Taking a mild pain killer like Combiflam is not harmful if that helps with your pain. To decrease the pain, you can do a hot fomentation of the legs and apply a local analgesic ointment like Volini gel. For a long term benefit, I would recommend you to go for limb strengthening exercises under the guidance of a proficient physiotherapist. This will help in decreasing the imbalance between the limbs and will decrease the postural abnormalities. Alternatively, you can also massage oil of Glutheria regularly for relief. I hope this answers your query. In case you have additional questions or doubts, you can forward them to me, and I shall be glad to help you out. Wishing you good health. Regards. Dr. Praveen Tayal.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask an Orthopaedic Surgeon

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor